Medical Questions > Womens Health > Birth Control Forum

Continuous birth control and spotting

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Ive been taking the birth control pill Levlen Ed for 9 or so months now and have been taking it continuously since october 8 and ive been spotting/breakthrough bleeding since 3 days after begining my current packet (about 15 days now) however the past few days it has been getting less. So i am wondering if I should again skip the placebo pills and go onto another packet to see if it regulates and stops, or if i should take the placebo pills or some of them and then start a new pack?
Thanks Smile
Did you find this post helpful?
|

replied January 18th, 2012
Extremely eHealthy
The breakthrough bleeding is probably due to you not taking the placeno pills. Taking the placebo pills allowes your hormone levels to decrease which gives you a period and then the uterine lining sheds and thins out.

By taking the hormones continueously without taking the placebo means that the uterine lining builds up without shedding so that's when you experience the breakthrough bleeding.

I would suggest that you continue with the current pack and when you reach the end of the current pack, you take the placebo pills all 7 of them and then start a new pack once all the placebo pills have been taken.
This will allow the uterine lining to break down and you shouldn't expereince the breakthrough bleeding again unless you take the active pills without having a break.
|
Did you find this post helpful?